zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On existence of oscillatory solutions of second order Emden-Fowler equations. (English) Zbl 1027.34039
The authors study the second-order Emden-Fowler equation $$y''+a|y|^\gamma \text{sgn} y=0, \quad \gamma>0,\ \gamma\ne 1,\tag 1 $$ where $a$ is a positive absolutely continuous function on $(0, \infty)$. Let $\phi$ be the function defined by $\phi(x)=a(x) x^{\frac{\gamma+3}{2}}$, and assume that $\phi$ is bounded away from zero at infinity. Under this condition, the main result of the paper says that if the negative part of $\phi'$, $\phi_{-}'(x)=-\min(\phi'(x), 0)$, belongs to $L^1(0, \infty)$, then equation (1) has oscillatory solutions (that is, solutions with arbitrary large zeroes). The authors provide an example that shows that this result, being applicable to nonmonotonous functions $\phi$, strictly extends previous results of {\it M. Jasny} [Cas. Pest. Mat. 85, 78-82 (1960; Zbl 0113.07603)], {\it J. Kurzweil} [Cas. Pest. Mat. 85, 357-358 (1960; Zbl 0129.06204)], {\it J. W. Heidel} and {\it D. B. Hinton} [SIAM J. Math. Anal. 3, 344-351 (1972; Zbl 0243.34062)], {\it L. H. Erbe} and {\it J. S. Muldowney} [Ann. Mat. Pura Appl., IV. Ser. 109, 23-38 (1976; Zbl 0345.34022)], and {\it K. Chiou} [Proc. Am. Math. Soc. 35, 120-122 (1972; Zbl 0262.34026)].

34C10Qualitative theory of oscillations of ODE: zeros, disconjugacy and comparison theory
34A34Nonlinear ODE and systems, general
Full Text: DOI
[1] Chiou, K. L.: The existence of oscillatory solutions for the equation y”+$q(t)$y${\gamma}=0, 0{\gamma}$1. Proc. amer. Math. soc. 35, 120-122 (1972) · Zbl 0262.34026
[2] Erbe, L. H.; Muldowney, J. S.: On the existence of oscillatory solutions to nonlinear differential equations. Ann. mat. Pure appl. 109, 23-38 (1976) · Zbl 0345.34022
[3] Heidel, J. W.: Uniqueness, continuation and nonoscillation for a second order nonlinear differential equation. Pacific J. Math. 32, 715-721 (1970) · Zbl 0188.14301
[4] Heidel, J. W.; Hinton, D. B.: Existence of oscillatory solutions for a nonlinear differential equation. SIAM J. Math. anal. 3, 344-351 (1972) · Zbl 0243.34062
[5] Jansy, M.: On the existence of an oscillatory solution of nonlinear differential equation of second order y”$(x)+f(x)$y2n-1=0, $f(x)$0. Ca\check{}sopis pěst mat. 85, 73-83 (1960)
[6] Kiguradze, I. T.: A note on the oscillation of solution of equation u”+$a(t)$|u|nsgnu=0. Ca\check{}sopis pěst mat. 92, 343-350 (1967)
[7] Kurzweil, J.: A note on oscillatory solutions of the equation y”+$f(x)$y2n-1=0. Ca\check{}sopis pěst mat. 85, 357-358 (1960) · Zbl 0129.06204
[8] J.S.W. Wong, A nonoscillation theorem for sublinear Emden--Fowler equation, Anal. Appl., to appear · Zbl 1051.34028
[9] Wong, J. S. W.: A nonoscillation theorem for Emden--Fowler equations. J. math. Anal. appl. (2003) · Zbl 1051.34028